What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 15, 6:21 PM CST, 5 hours 39 minutes earlier.
Area forecast discussion, Jul 15, 6:21 PM CST, 5 hours 39 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
721 PM CDT Mon Jul 15 2024
...New AVIATION...
.SHORT TERM...
(This afternoon through Tuesday)
Issued at 1259 PM CDT MON JUL 15 2024
Convective development has begun this afternoon across western
portions of the area amidst a relative PWAT maximum of 2 inches and
downstream of weak mid-level troughing extending southwest from the
Ohio Valley into the Lower MS River Valley. Since moisture has been
steadily increasing over the past couple of days, it seems we're in
a position to see at least scattered to numerous showers and storms
both today and tomorrow during peak heating hours, especially with
the weak cyclonic flow associated with the trough. A few strong
storms could develop producing mainly isolated downbursts, but
nothing out of the ordinary for summertime convection.
Additionally, heat remains a concern as the moist airmass is
resulting in humid conditions and low to mid 70s dewpoints. A Heat
Advisory remains in effect across southern portions of the area this
afternoon, but temperatures are expected to be a few degrees warmer
tomorrow. Will begin looking at extending and expanding the Heat
Advisory for tomorrow afternoon as heat indices look to reach 105F
for a good portion of our south and west. Still expecting showers
and storms to develop, so that could help to bring temperatures down
for some areas by mid to late afternoon. A general lull in activity
is expected tonight, but it will be humid with lows in the lower to
mid 70s.
86/Martin
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 244 PM CDT MON JUL 15 2024
Long term forecast is on track and lines up well with latest model
trends. Looking at an wet pattern with southwesterly flow through
a deep layer of the atmosphere. With a front approaching and
stalling over the area, elevated rain chances can be expected
through early next week. One trade off - cooler temperatures by
the weekend, with no heat advisories needed beyond Thursday.
14
Previous long-term discussion:
(Tuesday night through next Sunday)
Issued at 347 AM CDT MON JUL 15 2024
A more amplified pattern will take shape mid week as a broad mid- to
upper-level trough encompasses much of the eastern CONUS. This will
feature an associated cold front that is forecast to advance south
toward the Tennessee Valley late Wednesday into Thursday. As such,
increasing moisture along/ahead of the front will generally support
an increased presence of convection these days. PoPs remain 60-70%
for Wed, and increase to 70-80% for Thu as PWs range 1.9 to 2.3" by
then. While best flow aloft will remain to our north these days, the
additional forcing and slight increase in mid-level flow could
result in a stronger storm or two, considering ample boundary layer
moisture and afternoon instability. Thereafter, the surface front is
progged to stall somewhere in the Gulf Coast region, becoming more
diffuse as well. However, it will continue to provide focus for
enhanced convective coverage into the weekend with indication that
low-level flow remains southerly/southwesterly in our area. Some
additional support aloft is expected from a jet streak positioning
to our north along with potential flow-embedded shortwaves. Thus,
the overall synoptic picture for the period suggests we'll see
beneficial rain and a break from excessive heat, despite what could
be muggy afternoons/evenings with locally heavy rainfall.
40/Sizemore
&&
.AVIATION...
(00Z TAFS)
Issued at 710 PM CDT MON JUL 15 2024
Showers and thunderstorms were continuing early this evening,
mainly affecting ANB/MGM. Gusty winds and small hail will
accompany the strongest storms. The overall coverage of storms
will decrease through the evening with the loss of daytime
heating. Overnight, some patchy fog is possible but mostly
diminishing mid and high cloudiness. On Tuesday, it looks like a
repeat performance. Showers and storms will develop in the
afternoon heat and affect all terminals. Some gusty winds and
small hail are again possible. Started off with PROB30 and will
refine the time with further issuances. Ceilings if and when they
develop will be VFR outside of storms. Winds will be light and
variable overnight and west to southwest 5-10kts on Tuesday.
75
&&
.FIRE WEATHER...
Rain coverage increases each day this week, as moisture increases
with the approach of a front Wednesday into Thursday. Scattered
to numerous convective coverage can be expected Tuesday afternoon.
Minimum RH values will be near or above 50 percent beginning
Tuesday, with southwesterly 20 ft winds at 4-6mph.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 71 95 72 94 / 30 50 10 80
Anniston 73 93 74 92 / 40 60 20 80
Birmingham 75 95 75 95 / 30 50 10 80
Tuscaloosa 75 96 74 94 / 20 50 10 70
Calera 74 94 75 93 / 30 50 10 70
Auburn 73 92 74 91 / 50 60 20 70
Montgomery 75 95 74 95 / 40 60 20 70
Troy 74 94 74 94 / 50 60 20 70
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 10 AM to 9 PM CDT Tuesday for the following
counties: Bibb-Chilton-Coosa-Fayette-Jefferson-Lamar-Marion-
Pickens-Shelby-Tuscaloosa-Walker-Winston.
Heat Advisory until 9 PM CDT Tuesday for the following counties:
Autauga-Barbour-Bullock-Dallas-Elmore-Greene-Hale-Lowndes-Macon-
Marengo-Montgomery-Perry-Pike-Russell-Sumter.
&&
SHORT TERM...86/Martin
LONG TERM....14
AVIATION...75
Hazardous weather outlook, Jul 15, 2:48 AM CST, 21 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
348 AM CDT Mon Jul 15 2024
ALZ011>015-017>050-161200-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
348 AM CDT Mon Jul 15 2024
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management is not
expected at this time.
In the hours before
Special weather statement, Jul 15, 6:01 PM CST, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Birmingham AL
701 PM CDT Mon Jul 15 2024
ALZ046-049-050-160030-
Pike AL-Bullock AL-Barbour AL-
701 PM CDT Mon Jul 15 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL PIKE...SOUTHEASTERN
BULLOCK AND WEST CENTRAL BARBOUR COUNTIES THROUGH 730 PM CDT...
At 700 PM CDT, Doppler radar was tracking a strong thunderstorm near
Boot Hill, or 12 miles north of Clio, moving northeast at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clayton, Louisville, Pickett, Boot Hill, Tanyard, Clayton Municipal
Airport, Josie, and Mount Andrew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3179 8568 3180 8571 3183 8574 3187 8576
3190 8576 3204 8554 3188 8533 3177 8558
TIME...MOT...LOC 0000Z 230DEG 5KT 3189 8558
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/OwenSpecial weather statement, Jul 15, 6:07 PM CST, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Birmingham AL
707 PM CDT Mon Jul 15 2024
ALZ019-021-028-029-160100-
Calhoun AL-Clay AL-Randolph AL-Cleburne AL-
707 PM CDT Mon Jul 15 2024
...STRONG THUNDERSTORMS WILL IMPACT RANDOLPH...SOUTHEASTERN
CALHOUN...CLEBURNE AND NORTHEASTERN CLAY COUNTIES THROUGH 800 PM
CDT...
At 707 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Heflin to near Lake Wedowee. Movement was
east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Roanoke, Heflin, Wedowee, Lake Wedowee, Ranburne, Fruithurst,
Edwardsville, Woodland, Malone, Morrison Cross Roads, Corinth,
Muscadine, Abernathy, Fosters Cross Roads, Crystal Lake, Graham,
Newell, R.L. Harris Dam, Tennant, and Trickem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3320 8567 3376 8569 3376 8536 3328 8526
3317 8526
TIME...MOT...LOC 0007Z 280DEG 12KT 3368 8563 3324 8564
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
12/RobinsonSpecial weather statement, Jul 15, 6:12 PM CST, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Birmingham AL
712 PM CDT Mon Jul 15 2024
ALZ043>046-160100-
Montgomery AL-Macon AL-Bullock AL-Elmore AL-
712 PM CDT Mon Jul 15 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN ELMORE...NORTHWESTERN
BULLOCK...SOUTHWESTERN MACON AND MONTGOMERY COUNTIES THROUGH 800 PM
CDT...
At 712 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Montgomery to near Pinedale to Sellers.
Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Montgomery, Tallassee, Meadville, Milstead, Pike Road, Coosada,
Shorter, Franklin, Hyundai Motors Of Alabama, Auburn University In
Montgomery, Dublin, Snowdoun, Shopton, Sellers, Ramer, Waugh, Lagoon
Park, Liverpool, Alabama State University, and Hardaway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3205 8631 3205 8637 3225 8635 3247 8634
3256 8589 3249 8589 3250 8580 3229 8573
3205 8590 3206 8595 3204 8597 3204 8598
3205 8598 3205 8600 3202 8600 3201 8630
TIME...MOT...LOC 0012Z 264DEG 24KT 3240 8625 3225 8620 3205 8634
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
12/RobinsonSpecial weather statement, Jul 15, 6:21 PM CST, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Birmingham AL
721 PM CDT Mon Jul 15 2024
ALZ050-160045-
Barbour AL-
721 PM CDT Mon Jul 15 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BARBOUR COUNTY
THROUGH 745 PM CDT...
At 721 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gaino, or 9 miles southwest of Eufaula. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Richards Crossroads, White Oak, Osco, Gaino, Lugo, and Baker Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3185 8542 3200 8523 3185 8514 3183 8514
3183 8513 3179 8513 3178 8514 3176 8513
3177 8515 3175 8518 3174 8521 3173 8521
3170 8529 3171 8531
TIME...MOT...LOC 0021Z 239DEG 3KT 3182 8530
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/OwenLocal storm report, Jul 15, 6:48 PM CST, 5 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
748 PM CDT Mon Jul 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM Tstm Wnd Dmg 1 NE Riverside 33.62N 86.20W
07/15/2024 St. Clair AL Emergency Mngr
A tree was downed on Depot Street in
Riverside.
&&